Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online


hi, my girl friend chest x-ray ILL defined densities are see in the right upper lungfield, impression is P.T.B RIGHT OF UNDETERMINED ACTIVITY CLINICAL AND BACTERIOLOGIC CORRELATION IS SUGGESTED what does it means?? we also go to clinic, and the doctor give her 4 kinds of different tablet, rifampicin 450 mg 1X/day 7am, pyrazinamide 500 mg 3X/day 8am 2pm 8pm, isoniazid 300 mg 1X/day 8am and Ethambutol 400 mg 2X/day 8am,8pm and vitamin B complex with out sputum smear test. . what should we do?? im just confused. she already taking the medicines for 5 days. . and the weight of my girlfriend is only 48 kg. . thank you, hoping for ur responce. . gob bless
Asked On : Wed, 16 Mar 2011
Answers:  2 Views:  1104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
Hi Ding,
Thanks for visiting HCM.
PTB means pulmonary tuberculosis. Undetermined activity on chest x-ray means it is doubtful whether disease activity is going on or it's just a shadow of healed lesion. Clinical correlation means looking for the symptoms in the patient like cough of any type, bloody sputum, loss of weight, evening rise of temperature, night sweats etc. Bacterial correlation means demonstrating bacteria on sputum microscopy.
Usually the right upper lung field lesions are due to tuberculosis. You may go for sputum microscopy at any designated microscopy centre free of cost.
Your doctor has started the treatment empirically and the effect can be noticed after 15 days or 1 months of treatment as increased body weight, improvement in symptoms, xray resolution of the lesion etc..
Don't be panic, continue the treatment. At the same time you can go for sputum for microscopy for bacterial confirmation.

Best wishes
Answered: Tue, 23 Apr 2013
I find this answer helpful
  User's Response

Welcome to HealthcareMagic.

The x Ray report reads as your girlfriend has an infection with Tuberculosis.It is called Pulmonary Tuberculosis.(PTB).It is a very common condition in developing countries.

The drugs mentioned are Antitubercular treatment.As you have already started taking them , you should not stop them till the complete course is done.The protocol calls for sputum smear test as compulsion for diagnosis.But the choice depends on the experience and confidence of the physician , normally.

So , i advise you to continue the drugs and get a sputum AFB test done.

Take care.
Answered: Wed, 16 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor